Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urinary tract infections
|inokc - Sun Aug 19, 2007 5:37 am|
I am a 53 year old female. 10 years ago I experienced a straddle injury and I've had chronic UTIs since. I've been to 3 urologists. I've had cystoscopies, kidney ultrasound, and contrast CAT scans of my abdomen. There have been no abnormalities found.
I take 100 mg of Macrodantin daily. When I go off the drug, I become ill with UTI, fever, chills.
What tests might be done to show what is causing my UTIs?
|Dr. Chan Lowe - Mon Aug 20, 2007 11:05 pm|
There are a few other tests that may be helpful. A VCUG (voiding cystourethrogram) can help to look for any reflux of urine back up into the ureters. It can also help to look for incomplete voiding where the bladder is not fully emptied during voiding. Both these conditions can result in an increased risk of infection.
It may also be helpful to have some pressure studies to see if there are any issues with abnormal pressures in the bladder that may be causing some increased risks of infection.
Follow up with your urologist will be important.
|inokc - Mon Aug 20, 2007 11:43 pm|
Thank you. I will mention this to my urologist. I appreciate your help very much.
|Dr.M.Aroon kamath - Tue Oct 13, 2009 10:07 am|
I sicerely hope that the recureent UTI's that you metion are 'culture- proven' UTI's and not mere suspicions. The reason why i am saying this is that using Macrodantin daily based on mere suspicion may not be a wise thing to do.This may mask your symptoms and ofcourse, may lead to resistance of the microorganisms.
In the modern era, microbes have become resistant to most newer broad spectrum antibiotics but often remain sensitive to narrower spectrum drugs such as Nitrofurantoin (Macrodantin).
Therefore it may not be wise to use these drugs without definite proof of UTI.
Because you seem to have suffered a straddle injury in the past, sequelae of perineal truma should be investigated for (although urthral injuries due this mode of trauma are more probable in males).
Thank you for your post.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.